Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Reduce Meds???
Jan 22, 2006

I have been asymptomatic POZ for 20 years.....have been on the med train from the beginning, so resistent to many NRTs and PI's.

I have been undetectable and 550 tcells for last three years on Sustiva (1 pill once a day), Epivir (1 pill twice a day), Kaletra (4 capsules with food twice a day)and Viread (1 pill once a day).

I don't want to break what is not broken, but can I reduce my pill load/number of drugs I am taking without endangering my undetectable status?

Response from Dr. Young

Thanks for posting.

I'm careful about fixing what ain't broken, but here's one simple thought-- since 3TC (Epivir) and FTC are very similar in potency and tolerability, changing from 3TC + tenofovir (Viread) to Truvada (tenofovir/FTC) would reduce your pill count and copayment by one.

It might be worth revisiting if you need efavirenz (Sustiva, Stocrin) with this regimen, since newer information about the resistance profile of lopinavir/ritonavir (Kaletra) might suggest that Kaletra with Truvada might have effectiveness against your virus.

Good luck, be well. BY



Previous
Antisense Drug by Enzo
Next
Natural medicines

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement